Discussions that mention maxzide

High & Low Blood Pressure board


Hi all I have been switching doses of these 2 meds for about 4 weels now. My bp started out at about 150-160/100/110 at the docs. So I started out with maxzide (a generic form actually) 25 mg/37.5. That didn't help at all so then I went to 2 of those pills. Still didn't help. Then I was back on one of those and 1 5mg tablet of Lisinopril. My bp went down to about 131/90. But the doctor wanted it down lower. So now I'm on 10mg of Lisinopril and 50 mg/75 mg of the Maxzide. My bottom number has dropped to the upper 70's to low 80's but now my top number has been back in the lower 140's. I feel so tired all the time. I was having headaches but those has subsided. Feel a little lightheaded or dizzy on occasions but I think it is mainly fatigue. Is this normal? and are these doses of med high? Thanks for any info. Kay
Thanks for the reply. I will ask for a bloos test when I go back for a check on Tuesday but for my bp checks I always just see a nurse. So will see. I might quit taking the maxzide like you mentioned for a while and see if I notice anything different. :)

Quote from zip2play:
It sounds like your blood electrolytes have gone wonky from the potassium sparing diuretic. Excess potassium (or too little) can cause your dreary symptoms. So can a low sodium (quite common.)
Best get a blood test for minerals...

You can TRY to see the effect of drinking a glass of orange juice and a banana daily, but if you've got HIGH POTASSIUM that approach isn't wise.
(But I'd try it though- I'm adventurous:D:D).

Best really is an electrolyte check at the doc's.

If you want to cut to the chase, you can skip the Maxide for a week and see how you feel.